Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Amarillo, TX

August 12, 20114 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 12, 2011, 8:14 PM CDT for 4 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2011, 8:14 PM CDT (01:14 UTC)
Expired
Aug 12, 2011, 8:49 PM CDT
In force
35 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
3145 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS54 KAMA 130114
SVRAMA
TXC011-065-375-381-130200-
/O.NEW.KAMA.SV.W.0074.110813T0114Z-110813T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 900 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WASHBURN...OR
  ABOUT 12 MILES SOUTHWEST OF PANHANDLE...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...
  WASHBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3530 10126 3504 10132 3515 10174 3536 10170
TIME...MOT...LOC 0114Z 297DEG 14KT 3523 10154

$$

JACKSON
3 follow-up statements
926 
WWUS54 KAMA 130131
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT FRI AUG 12 2011

TXC011-065-375-381-130200-
/O.CON.KAMA.SV.W.0074.000000T0000Z-110813T0200Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
831 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...EXTREME
NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...

AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WASHBURN...OR ABOUT 10
MILES NORTHWEST OF CLAUDE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WINDS AND VERY 
HEAVY RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER 
OVERPASSES OR BRIDGES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3533 10166 3529 10134 3505 10137 3513 10166
TIME...MOT...LOC 0130Z 297DEG 14KT 3520 10147

$$

JACKSON
616 
WWUS54 KAMA 130144
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT FRI AUG 12 2011

TXC375-381-130154-
/O.CAN.KAMA.SV.W.0074.000000T0000Z-110813T0200Z/
POTTER TX-RANDALL TX-
844 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDALL AND
SOUTHEASTERN POTTER COUNTIES IS CANCELLED...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3527 10159 3527 10134 3505 10137 3512 10161
TIME...MOT...LOC 0144Z 306DEG 7KT 3519 10148

$$

TXC011-065-130200-
/O.CON.KAMA.SV.W.0074.000000T0000Z-110813T0200Z/
CARSON TX-ARMSTRONG TX-
844 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CARSON COUNTIES...

AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WASHBURN...OR ABOUT 9
MILES NORTHWEST OF CLAUDE...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3527 10159 3527 10134 3505 10137 3512 10161
TIME...MOT...LOC 0144Z 306DEG 7KT 3519 10148

$$

JACKSON
269 
WWUS54 KAMA 130149
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
849 PM CDT FRI AUG 12 2011

TXC011-065-130200-
/O.CAN.KAMA.SV.W.0074.000000T0000Z-110813T0200Z/
CARSON TX-ARMSTRONG TX-
849 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG AND
SOUTHWESTERN CARSON COUNTIES IS CANCELLED...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3527 10159 3527 10134 3505 10137 3512 10161
TIME...MOT...LOC 0150Z 306DEG 7KT 3518 10147

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:00 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 12, 7:00 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT FRI AUG 12 2011

.AVIATION...
00Z TAFS...THUNDERSTORMS WILL REMAIN THE MAIN AVIATION CONCERN
THROUGH THE EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY HAS
PUSHED SOUTH OF KGUY AND KDHT...BUT MAY STILL SEE SOME THUNDERSTORM
REDEVELOPMENT NEAR THESE TERMINALS OVER THE NEXT COUPLE OF HOURS
ALONG REMNANT OUTFLOW BOUNDARIES FROM EARLIER CONVECTION. A STRONG
OUTFLOW BOUNDARY WAS PUSHING SOUTH/SOUTHWEST THROUGH FAR SOUTHWEST KS
AND MAY PRODUCE SOME BRIEF GUSTY WINDS OUT OF THE NORTH/NORTHEAST AT
KGUY AND COULD ALSO TRIGGER SOME ADDITIONAL ISOLATED THUNDERSTORMS.
KAMA WILL SEE THE BEST CHANCE FOR THUNDERSTORMS THROUGH THE REMAINDER
OF THE EVENING. WILL MAINTAIN A TEMPO GROUP THROUGH 03Z BUT COULD
POSSIBLY SEE SCATTERED CONVECTION LINGER IN THE KAMA AREA THROUGH
AROUND 05Z. STRONG GUSTY WINDS AND BRIEF MVFR VSBYS WILL BE POSSIBLE
WITH THE STORMS...ALONG WITH SOME SMALL HAIL WITH THE STRONGEST STORMS.
THE OTHER CONCERN TONIGHT IS SHIFTING WINDS ASSOCIATED WITH A SURFACE
TROUGH OF LOW PRESSURE AND TRAILING COLD FRONT. THE SURFACE TROUGH
WAS NEAR KGUY AND KDHT...AND WILL CONTINUE TO PUSH SOUTH TONIGHT
EVENTUALLY BEING OVERTAKEN BY THE COLD FRONT. THUS SHOULD SEE
PREDOMINANTLY NORTHEAST WINDS AT THESE SITES TONIGHT ONCE THE
PREFRONTAL TROUGH SLIPS SOUTH. NOT ANTICIPATING THE WIND SHIFT AT KAMA
UNTIL EARLY SATURDAY MORNING...ALTHOUGH THIS MAY BE AUGMENTED BY
THUNDERSTORM OUTFLOW. AS WINDS GRADUALLY VEER BEHIND THE FRONT
OVERNIGHT...MAY SEE SOME LOW CLOUDS DEVELOP AT KGUY AND KDHT
AFTER 08Z. HAVE INSERTED A SCT GROUP AROUND 1500 FT AGL FOR NOW...BUT
POTENTIAL EXISTS FOR SOME MVFR CIGS AND POSSIBLY EVEN BRIEF IFR CIGS
BETWEEN 08Z AND 16Z. BELIEVE LOW CLOUDS WILL REMAIN NORTH OF KAMA.
WINDS WILL CONTINUE TO VEER THROUGH THE DAY ON SATURDAY...BECOME
EAST/SOUTHEAST DURING THE AFTERNOON. THUNDERSTORMS MAY AGAIN DEVELOP
LATE IN THE AFTERNOON IN THE UPSLOPE FLOW...ALTHOUGH COVERAGE OF
STORMS LOOKS TO BE MUCH LESS THAN TODAY. THUS WILL ONLY CARRY A CB
MENTION ATTM.

KB

&&

.PREV DISCUSSION... /ISSUED 209 PM CDT FRI AUG 12 2011/

DISCUSSION...
A COLD FRONT WAS LOCATED EARLY THIS AFTERNOON ACROSS SOUTHWESTERN KS
THROUGH THE WESTERN THIRD OF THE OK PANHANDLE AND THEN INTO THE
NORTHEASTERN PLAINS OF NM. UPPER HIGH OVER THE SOUTHERN ROCKIES WITH
A SHORTWAVE TROUGH PUSHING SOUTHEAST INTO THE FORECAST AREA.
EXPECTING CONVECTION TO DEVELOP THIS AFTERNOON IN RESPONSE TO THE
UPPER TROUGH...FRONTAL BOUNDARY...AND DIURNAL HEATING. 12Z AMA
SOUNDING TODAY ALREADY SHOWING PWATS SLIGHTLY ABOVE AN INCH AND A
QUARTER ALONG WITH LI/S AROUND -6 AND CAPES OF AROUND 2400-2500
JOULES. DECIDED TO INTRODUCE SEVERE THUNDERSTORM WORDING BETWEEN 00Z
AND 06Z SATURDAY IN THE GRIDS AND TWEAKED POPS SLIGHTLY AFTER 06Z
SATURDAY. FRONTAL BOUNDARY TO REMAIN QUASI-STATIONARY MAINLY ACROSS
THE SOUTHERN TX PANHANDLE TONIGHT AND SATURDAY...AND THEN LIFTING
NORTHEAST A BIT BY SUNDAY. RETAINED PREVIOUS POPS FOR MAINLY THE
AFTERNOON AND NIGHTTIME HOURS THROUGH MONDAY. LEFT FORECAST DRY FROM
TUESDAY THROUGH WEDNESDAY...AND THEN INTRODUCED SLIGHT CHANCE POPS
FOR THE NORTHEAST PANHANDLES WEDNESDAY NIGHT AS SHORTWAVE ENERGY
BRUSHES THE NORTHEAST SECTIONS OF THE FORECAST AREA AND COLD FRONT
DROPS SOUTHWARD INTO THE OK AND NORTHERN TX PANHANDLES.
OTHERWISE...DRY CONDITIONS EXPECTED FOR THE MIDDLE AND LATER PART OF
NEXT WEEK. MAX TEMPS SHOULD HOLD MAINLY IN THE LOWER TO MIDDLE 90S
THROUGH THE FORECAST PERIOD.

SCHNEIDER

FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH
LATE NEXT WEEK. HOWEVER...CLOUD TO GROUND LIGHTNING STRIKES FROM
ISOLATED TO SCATTERED THUNDERSTORMS MAY POSE A THREAT FOR WILDFIRE STARTS.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Aug 12, 3:24 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT FRI AUG 12 2011

OKZ001>003-TXZ001>020-130830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
HAIL THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH MONDAY NIGHT. THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE
WEDNESDAY NIGHT. SOME STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO
AROUND 50 MPH BEING THE PRIMARY HAZARD ALONG WITH LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION THROUGH TONIGHT.

GOEHRING

In the hours before

Local storm report, Aug 12, 5:11 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
511 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             4 E STRATFORD           36.34N 102.00W
08/12/2011  M1.00 INCH       SHERMAN            TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1100389

BUFFALO
Special weather statement, Aug 12, 5:14 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT FRI AUG 12 2011

TXZ003-122300-
HANSFORD TX-
514 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR HANSFORD COUNTY.

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GRUVER...OR
ABOUT 13 MILES NORTHWEST OF SPEARMAN...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Special weather statement, Aug 12, 5:29 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT FRI AUG 12 2011

OKZ002-003-TXZ004-122315-
TEXAS OK-BEAVER OK-OCHILTREE TX-
529 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR OCHILTREE...BEAVER
AND TEXAS COUNTIES.

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES WEST OF BOYD TO 6 MILES NORTHWEST OF PERRYTON...OR ALONG A
LINE EXTENDING FROM 21 MILES SOUTH OF LIBERAL TO 6 MILES NORTHWEST OF
PERRYTON...MOVING SOUTHEAST AT 10 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

JACKSON
Special weather statement, Aug 12, 6:04 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT FRI AUG 12 2011

TXZ008-122345-
HUTCHINSON TX-
604 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR HUTCHINSON COUNTY.

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STINNETT...OR
ABOUT 11 MILES NORTHWEST OF BORGER...MOVING EAST AT 10 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON
Special weather statement, Aug 12, 7:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT FRI AUG 12 2011

TXZ009-010-130045-
HEMPHILL TX-ROBERTS TX-
708 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR ROBERTS AND HEMPHILL
COUNTIES.

AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF CANADIAN TO 8 MILES NORTHWEST OF MIAMI...MOVING
EAST SOUTHEAST AT 20 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

JACKSON
Special weather statement, Aug 12, 7:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT FRI AUG 12 2011

TXZ005-130100-
LIPSCOMB TX-
729 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR LIPSCOMB COUNTY.

AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES WEST OF HIGGINS...OR ABOUT
7 MILES SOUTHEAST OF LIPSCOMB...MOVING SOUTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

JACKSON

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.